irregular IOP readings

Research your concerns in this forum or post your questions if you have had Lasik, IntraLasik, PRK, LASEK, Epi-Lasik, RLE, or P-IOL within the past three months.

irregular IOP readings

Postby Vannh9 » Sat Sep 30, 2006 10:48 pm

Glenn,

I started on Lumigan and took one dose and had some pretty intense side effects. Severe light sensitivity...burning ...very red eyes...

I stopped the center where I had the surgery on Friday to get the IOP numbers for my pre and post op doctor. They said they didn't have them written down and I asked them to do another reading because of the medication issues I was having AND because the mediction is so stong.

The baseline readings in both eyes was 15 ....I asked the doctor (different doctor than the surgeon that started Lumigan) what was the normal range..he said 10-20. I said GREAT..I won't need the medication..He said he wanted to me to still take something, but couldn't tell me why...He gave me alphagan??

Is is possible to have a reduce IOP reading after one dose of Lumigan?? AND if so...would it be temorary??? I have great reservations about taking the alphagan after my reaction to the lumigan...I am actually quite confused about the whole situation.

Any suggestions appreciated...Thanks as always~
Vannh9
 
Posts: 8
Joined: Mon Sep 18, 2006 8:34 pm
Location: Raleigh NC

Postby LasikExpert » Mon Oct 02, 2006 7:17 pm

Lumigan and Alphagan P are medications to maintain appropriate intraocular pressure (IOP). They are commonly prescribed for open-angle glaucoma, but may be used if elevation of IOP occurrs for other reasons, such as extended ophthalmic steroid use.

If you have had Lasik, some tests to determine IOP may be falsely low. The flap interface can interfere with the readings. There are techniques to work around this issue, such as touch tonography outside the flap.

The concern is less about the IOP number and more about the health of the optic nerve. Examination by the doctor may indicate evidence of a problem despite normal IOP readings. Even if the IOP number is normal, there may be other indictations that medication is appropriate.

Alphagan P has a side effect of causing the pupil to constrict slightly. It is sometimes used to reduce vision effects caused by irregularities in the periphery of the cornea.

I'm a firm believer that less medication is better, but before stopping a prescribed medication you need to verify with the original doctor why it was prescribed and if a glaucoma medication is necessary.
Glenn Hagele
Volunteer Executive Director
USAEyes

Lasik Info &
Lasik Doctor Certification

I am not a doctor.
LasikExpert
Site Admin
 
Posts: 3309
Joined: Fri May 12, 2006 6:43 am
Location: California


Return to Just Had It

Who is online

Users browsing this forum: Bing [Bot] and 2 guests